MAUDE Adverse Event Report: BIOMERIEUX S.A. CHROMID® CANDIDA AGAR

BIOMERIEUX S.A. CHROMID® CANDIDA AGAR
Catalog Number 43631
Medical Device Problem Codes False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of obtaining irregular growth of candida albicans when testing clinical samples with the chromid® candida agar plate (ref.43631, lot 1007562620).The customer reported that the growth of candida albicans was normal on blood agar as compared to "no", "scanty", and "irregular shaped" colonies on the candida agar.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
A customer in hong kong notified biomérieux of obtaining irregular growth of candida albicans when testing clinical samples with the chromid® candida agar plate (ref.43631, lot 1007562620).In response to the customer complaint biomérieux conducted an internal investigation, which included testing of retained agar, analysis of returned agar, and a review of production records.Note: the customer did not submit the impacted strain for investigation therefore confirmatory testing of the isolate could not be performed.The following results were obtained: the retains of lots 1007462580 and 1007562620 were tested with atcc® organisms including candida albicans; all results were within specification one kit of returned plates was also tested for all quality control strains including candida albicans atcc® 2091 and candida alibicans atcc® 10231; all organisms tested obtained in-specification results.Review of the manufacturing batch records indicated that the impacted lot complied with specifications and neither non-conformances nor deviations were recorded.The error obtained by the customer was not reproduced.The chromid® candida agar plate package insert states: "growth depends on the requirements of each individual microorganism.It is therefore possible that certain yeast strains which have specific requirements (substrate, temperature, incubation conditions, etc.) may not develop or may not produce color." therefore, it is possible the impacted strain has specific growth requirements.However, as the impacted strains were not available for the investigation, it was not possible to verify this hypothesis.The investigation concluded chromid® candida agar plate lot 1007562620 is performing within specifications.

Brand Name
CHROMID® CANDIDA AGAR
Common Device Name
CHROMID® CANDIDA AGAR
Manufacturer (Section D)
BIOMERIEUX S.A.
5 rue des aqueducs
craponne, 69290
FR  69290
MDR Report Key9428588
Report Number9615755-2019-00016
Device Sequence Number11434654
Product Code JSJ
UDI-Device Identifier03573026118969
UDI-Public03573026118969
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2019
Device Catalogue Number43631
Device Lot Number1007562620
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1